Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having constant colds, tightness in chest, coughing, wheezing. Prescribed blue inhaler. Treatment?

I have just returned from the doctors and have been advised to seriously stop smoking, I have been a smoker for many years but recently I seem to have constant colds and more lately tightness in my chest, coughing and wheezing .. I have been prescribed a blue inhaler and some nicotine patches , but would like to know how long I would have to expect for the chest pain to subside..
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Hi emmalatty

your symtomatology is suggestive of allergic rhinitis with asthma...being worsened by your smoking. continue with the nicotine patch for smoking cessation.
you must go for a simple breathing test called spirometry with reversibility testing.
Inhalers usually help in this regard but drugs has to be carefully chosen.
for rhinitis symptom you can take anitihistaminics and if needed steroid spray...

best wishes
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor